Skip to main content

On the two-point boundary-value problem for equations of geodesics

Abstract

For equations of “geodesic spray” type with continuous coefficients on a complete Riemannian manifold, some interrelations between certain geometric characteristics, the distance between points, and the norm of the right-hand side that guarantee the solvability of the boundary-value problem are found.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    L. Bates, “You can’t get there from here,” Differential Geom. Appl., 8, 273–274 (1998).

    MATH  Article  Google Scholar 

  2. 2.

    R. L. Bishop and R. J. Crittenden, Geometry of Manifolds, Academic Press, New York (1964).

    MATH  Google Scholar 

  3. 3.

    V. L. Ginzburg, “Accessible points and closed trajectories of mechanical systems,” in: Yu. E. Gliklikh, Global Analysis in Mathematical Physics. Geometric and Stochastic Methods, Springer, New York (1997), pp. 192–201.

    Google Scholar 

  4. 4.

    Yu. E. Gliklikh, Analysis of Riemannian Manifolds and Problems of Mathematical Physics [in Russian], Izd. VGU, Voronezh (1989).

    MATH  Google Scholar 

  5. 5.

    Yu. E. Gliklikh, Global Analysis in Mathematical Physics. Geometric and Stochastic Methods, Springer, New York (1997).

    MATH  Google Scholar 

  6. 6.

    D. Gromoll, W. Klingenberg, and W. Meyer, Riemannsche Geometrie im Großen, Springer, Berlin (1968).

    MATH  Google Scholar 

  7. 7.

    S. Kobayashi and K. Nomizu, Foundations of Differential Geometry, Vol. 1, Interscience Publishers, New York (1963).

    MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Additional information

__________

Translated from Fundamentalnaya i Prikladnaya Matematika, Vol. 11, No. 4, pp. 65–70, 2005.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Gliklikh, Y.E., Zykov, P.S. On the two-point boundary-value problem for equations of geodesics. J Math Sci 144, 4409–4412 (2007). https://doi.org/10.1007/s10958-007-0278-z

Download citation

Keywords

  • Manifold
  • Complete Riemannian Manifold
  • Geodesic Curve
  • Mathematic Faculty
  • Parallel Translation